Alert archive / Montana / Lake Wind Advisories in 2011

Lake Wind Advisory 21, NWS Glasgow, MT

June 23, 20115 counties in Montana

NWS Glasgow, MT issued this lake wind advisory at Jun 23, 2011, 4:01 AM MDT for 5 counties in Montana. It took effect at Jun 23, 2011, 9:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 4:01 AM MDT (10:01 UTC)
In effect from
Jun 23, 2011, 9:00 AM MDT
Expired
Jun 23, 2011, 11:36 PM MDT
In force
15 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS75 KGGW 231001
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
401 AM MDT THU JUN 23 2011

MTZ016-017-021>023-232200-
/O.NEW.KGGW.LW.Y.0021.110623T1500Z-110624T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
401 AM MDT THU JUN 23 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT. 

* WINDS...SOUTHEAST 20 TO 30 MPH.

* TIMING...WINDS WILL INCREASE TO AROUND 20 MPH BY AROUND 9 AM. BY
  MIDNIGHT TONIGHT...THE WINDS WILL LESSEN AGAIN TO BELOW 20 MPH.

* IMPACTS...WINDS OF THESE SPEEDS CAN MAKE BOATING DANGEROUS FOR
  SMALLER BOATS ON THE OPEN WATERS OF FOR PECK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATING SAFETY BEGINS ON SHORE WITH ADVANCE PLANNING. BEFORE
SETTING OUT...CHECK THE LATEST WEATHER FORECASTS...ADVISORIES...AND
WARNINGS FOR YOUR BOATING AREA. 
&&

$$
2 follow-up statements
674 
WWUS75 KGGW 232020
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
220 PM MDT THU JUN 23 2011

MTZ016-017-021>023-240600-
/O.CON.KGGW.LW.Y.0021.000000T0000Z-110624T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
220 PM MDT THU JUN 23 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* WINDS...SOUTHEAST 15 TO 20 MPH WITH A FEW HIGHER GUSTS.

* TIMING...WINDS WILL CONTINUE TODAY AT 15 TO 20 MPH...THEN DIMINISH
  BELOW 15 MPH BY MIDNIGHT. 

* IMPACTS...WINDS OF THESE SPEEDS CAN MAKE BOATING DANGEROUS FOR
  SMALLER BOATS ON THE OPEN WATERS ON FORT PECK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATING SAFETY BEGINS ON SHORE WITH ADVANCE PLANNING. BEFORE
SETTING OUT...CHECK THE LATEST WEATHER FORECASTS...ADVISORIES...
AND WARNINGS FOR YOUR BOATING AREA. 
&&

$$
822 
WWUS75 KGGW 240536
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1136 PM MDT THU JUN 23 2011

MTZ016-017-021>023-240645-
/O.CAN.KGGW.LW.Y.0021.000000T0000Z-110624T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
1136 PM MDT THU JUN 23 2011

...LAKE WIND ADVISORY IS CANCELLED FOR FORT PECK LAKE...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW 20 MPH.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 22, 9:24 PM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 22, 9:24 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
924 PM MDT WED JUN 22 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
NO UPDATES TONIGHT...THE FORECAST WAS IN GOOD SHAPE. CONVECTION IS
QUICKLY DYING OFF AS THE SUN SETS AND SUBSIDENCE TAKES OVER.
EXPECT A QUIET NIGHT WITH LOWS IN THE MID TO UPPER 50S AND VERY
MOIST CONDITIONS. WARM LOWS AND HIGH DEWPOINTS WILL SET THE STAGE
FOR SEVERE WEATHER TOMORROW WITH FALLING HEIGHTS AND A FEW
SHORTWAVES MOVING OVER THE AREA. RNL

PREVIOUS SHORT TERM DISCUSSION...WATER VAPOR IMAGERY AND 500 MB
HEIGHT FIELD A VERY LARGE AND DYNAMIC UPPER LOW CENTER OVER THE
UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION SPREADING SHOWERS
AND THUNDERSTORMS OVER MOST OF THE GULF STATES AND SOME OF THE
EASTERN STATES. A MODEST UPPER HIGH CENTER OVER THE DESERT
SOUTHWEST IS SUPPORTING THE UPPER LEVEL RIDGE SPREADING THROUGH
THE CENTRAL AND NORTHERN ROCKIES REGIONS. THIS RIDGE IS
RESPONSIBLE FOR THE CALM AND TRANQUIL WEATHER IN PLACE OVER
MONTANA TODAY. ALTHOUGH...WITH PEAK HEATING A FEW THUNDERSTORMS
MAY MAKE THEIR WAY INTO NORTHEAST MONTANA...VERY SIMILAR TO THE
PATTERN WE EXPERIENCED YESTERDAY.

TONIGHT THROUGH EARLY THURSDAY MORNING...WITH THE LOSS OF MAXIMUM
HEATING...SUPPORT FOR THUNDERSTORMS WILL EVAPORATE WITH
THEM...LEAVING ONLY SILENT CHANCES IN THEIR WAKE AS THE UPPER
LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN OVER THE
NORTHERN ROCKIES WITH NEARLY ZONAL FLOW ALOFT.

THURSDAY THROUGH LATE THURSDAY NIGHT...THE STAGE WILL BE SET FOR
THE DEVELOPMENT OF STRONGER THUNDERSTORMS AS THE UPPER FLOW
BECOMES MORE SOUTHWESTERLY AND SEVERAL SEVERE WEATHER PARAMETERS
LINE UP FOR HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS. EVEN
THOUGH SHOWERS WILL TRY TO GET A FOOTHOLD OVER OUR WESTERN ZONES
DURING THE DAY...THE MAIN FORCING AND SUPPORT FOR ORGANIZED
CONVECTIVE DEVELOPMENT WILL BE AFTER 00Z THURSDAY NIGHT. MODEL
DATA INDICATES THERE MAY ALSO BE A BRIEF THREAT FOR ISOLATED
TORNADOES OVER SOUTHERN PETROLEUM AND FAR SOUTHWESTERN GARFIELD
COUNTIES SOMETIME BETWEEN 21Z AND 00Z THURSDAY AFTERNOON. THIS
ENHANCED THREAT FOR TORNADOES WOULD THEN PROGRESS SOUTHEASTWARD
INTO MORE OF SOUTHEASTERN MONTANA AS THE HEAVY RAIN AND HAIL
BEGINS TO SPREAD OVER NORTHEAST MONTANA. WITH PEAK HEATING...CAPE
VALUES ARE MAXIMIZED BETWEEN 1000 AND 2000 J/KG OVER THE HIGHER
TERRAIN OF CENTRAL MONTANA WHICH WILL DIMINISH SOMEWHAT AND SPREAD
OVER THE REMAINDER OF EASTERN MONTANA THROUGH THE NIGHT. CAPE
VALUES UP TO 1000 J/KG WILL STILL ALLOW SOME OF THE SEVERE
THUNDERSTORMS TO BE SUSTAINED ACROSS OUR CWA.

FRIDAY...AS THE RESIDUAL ENERGY CONTINUES TO SLIDE EASTWARD...SOME
STRONG THUNDERSTORMS MAY STILL BE ABLE TO RE-DEVELOP FRIDAY
AFTERNOON OVER OUR FAR EASTERN ZONES AS CLEARING AND SUBSIDENCE
MAKE THEIR WAY INTO OUR CENTRAL AND WESTERN ZONES. BMICKELSON

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THERE IS GENERAL AGREEMENT WITH LARGE SCALE FEATURES IN THE
EXTENDED PERIOD WITH A LONG-WAVE UPPER TROUGH ANCHORED BY A CLOSED
LOW OVER SOUTHWESTERN CANADA. THIS STORM SYSTEM WILL GENERATE AN
LONG PERIOD OF SOUTHWESTERLY FLOW ALOFT INTO NORTHEAST MONTANA
THROUGH EARLY NEXT WEEK. A FLUCTUATING COLD FRONTAL BOUNDARY AND A
CONTINUING INFLOW OF MOISTURE FROM THE SOUTHWEST WILL BE A RATHER
UNSTABLE PERIOD. THEREFORE WILL KEEP THUNDERSTORMS MENTIONED.
BASED ON STRONG CONVECTIVE PARAMETERS SPC HAS PLACED OUR EASTERN
ZONES IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR
SATURDAY.

AROUND TUESDAY THE UPPER TROUGH MOVES EAST OF MONTANA WHILE
ANOTHER TROUGH DEVELOPS IN THE FAR EASTERN PACIFIC. THIS WILL
ALLOW A RIDGE TO DEVELOP OVER THE NORTHERN ROCKIES WHICH WILL
QUIET CONDITIONS AT LEAST THROUGH MID NEXT WEEK.

POSTED A FEW CHANGES TO DAY 3 NIGHT AND DAY 4 POPS/WX GRIDS BASED
ON THE LATEST GUIDANCE...MAINLY TO INCREASE SLIGHT CHANCE TO
CHANCE. ALSO ADJUSTED WEEKEND TEMPERATURES BASED ON BIAS ADJUSTED
GUIDANCE. SCT

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TONIGHT UNDER MOSTLY
CLEAR SKIES. TOMORROW AFTERNOON STRONG THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA WITH SOME STORMS SEVERE. RNL

&&

.HYDROLOGY...
FLOODING CONTINUES ON THE MILK RIVER FROM TAMPICO THROUGH NASHUA
ALTHOUGH WATER LEVELS ARE FALLING AND ARE EXPECTED TO BEGIN TO
FALL MORE QUICKLY. THE MILK RIVER AT TAMPICO AND NASHUA MAY FALL
BELOW FLOOD STAGE BY THIS WEEKEND. THE MILK RIVER AT GLASGOW IS
EXPECTED TO RECEDE ABOUT ONE FOOT PER DAY FOR THE NEXT COUPLE
DAYS.

FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND FLATWILLOW
CREEK IN PETROLEUM COUNTY...AND THE POPLAR RIVER NORTH OF THE
MISSOURI RIVER...WITH CONDITIONS IMPROVING AND EXPECTED TO
CONTINUE TO IMPROVE.

WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 60K
CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA
BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED
WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN
RIVER LEVEL IS EXPECTED OVER THE NEXT WEEK.

THUNDERSTORMS WILL BE LIKELY THURSDAY NIGHT THROUGH FRIDAY
MORNING. SOME OF THE STRONGER STORMS WILL AGAIN BRING SOME CHANCE
FOR FLASH FLOODING...HOWEVER...AS RIVER AND CREEK LEVELS WILL
HAVE DROPPED SIGNIFICANTLY BY FRIDAY...THE THREAT FROM FLASH FLOODING IS
LESS THAN PREVIOUS SYSTEMS. BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 22, 9:33 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
933 PM MDT WED JUN 22 2011

MTZ018-019-021>027-060-062-240345-
DANIELS-SHERIDAN-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-
PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
933 PM MDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR THE MILK AND MISSOURI RIVERS
FROM TAMPICO EAST TO THE NORTH DAKOTA BORDER. FLOOD WARNINGS ARE
ALSO IN EFFECT FOR A FEW RIVERS AND SMALL CREEKS AND STREAMS IN
THE AREA...PRIMARILY POPLAR AND MUSSELSHELL RIVERS AND FLATWILLOW
CREEK. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LARGE STORM SYSTEM MOVING OVER THE NORTHERN ROCKIES WILL SEND A
COLD FRONT OVER NORTHEAST MONTANA THURSDAY THROUGH FRIDAY WHICH
WILL GENERATE THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH
EARLY FRIDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.  LOCALLY
HEAVY RAINS WILL ALSO POSE A SIGNIFICANT THREAT.

THE STORM SYSTEM WILL CONTINUE TO GENERATE PERIODS OF RAIN
SHOWERS AND THUNDERSTORMS OVER NORTHEAST MONTANA THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-020-059-061-240345-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-NORTHERN PHILLIPS-NORTHERN VALLEY-
933 PM MDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LARGE STORM SYSTEM MOVING OVER THE NORTHERN ROCKIES WILL SEND A
COLD FRONT OVER NORTHEAST MONTANA THURSDAY THROUGH FRIDAY WHICH
WILL GENERATE THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH
EARLY FRIDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.  LOCALLY
HEAVY RAINS WILL ALSO POSE A SIGNIFICANT THREAT.

THE STORM SYSTEM WILL CONTINUE TO GENERATE PERIODS OF RAIN
SHOWERS AND THUNDERSTORMS OVER NORTHEAST MONTANA THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:57 PM MDTFlash Flood WatchGGWDawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more13 hr

Nearby

Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.